MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TESTOSTERONE, TOTAL; RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE

BECKMAN COULTER ACCESS TESTOSTERONE, TOTAL; RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE
Model Number 33560
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier for this case is case (b)(4).The customer did not provide patient demographics such as age, date of birth, weight, ethnicity or race.The device was not returned for evaluation.System verification (system check) met specifications at the time of the event.It was reported that quality control was high and unacceptable (no further information provided).Calibration was expired at the time of the event.No hardware errors, flags or other assay issues were reported in conjunction with the event.A beckman coulter laboratory support specialist (lss) was dispatched to the customer site.The lss replaced the suspect reagent pack with a new reagent pack from the same reagent lot and tested the quality control samples and obtained acceptable results.The lss then retested samples from four of the eight female patients with the new reagent pack and obtained results which were lower and accordant with clinical expectation.The lss then retested the same four patient samples again with the suspect reagent pack and obtained results which were high and discordant with patient clinical expectation, and consistent with the original tests obtained for these patients.In conclusion, the cause of this event was traced to a specific reagent pack; however, the cause of the failure of the reagent pack cannot be determined with the available information.
 
Event or Problem Description
On (b)(6) 2020, the customer reported obtaining elevated testosterone (access testosterone) results for eight female patients involving the laboratory's unicel dxi 800 immunoassay system (part number 973100 and serial number (sn) (b)(4)).The customer did not provide a reference range; the beckman coulter testosterone reference range for females is: serum: <0.1 ¿ 0.75 ng/ml (<0.1 ¿ 2.60 nmol/l).Plasma: <0.1 ¿ 0.90 ng/ml (<0.1 ¿ 3.12 nmol/l).There was a report of change to patient treatment or management which occurred in connection with this event.The eight patients were prescribed medication to reduce testosterone levels (medication name, dosage and dates not provided) due to the elevated testosterone results.No further information was provided regarding change to or impact to patient care was reported in connection with this event.System performance indicators such as system check was passing within specifications at the time of the event; it was noted that the calibration, which was performed on (b)(6) 2019 was expired at the time of the event (calibration expired on 15nov2019).Quality control testing results were reported to be high and unacceptable.Customer¿s quality control ranges were not provided.No issues with sample collection were reported by the customer.No information regarding sample collection tubes, centrifugation, storage or other information was provided.Note: eight patients were impacted by this event; therefore, there are eight reports generated for this event, one for each patient: 2122870-2020-00028 will address patient 1.2122870-2020-00029 will address patient 2.2122870-2020-00030 will address patient 3.2122870-2020-00031 will address patient 4.2122870-2020-00032 will address patient 5.2122870-2020-00033 will address patient 6.2122870-2020-00034 will address patient 7.2122870-2020-00035 will address patient 8.

Brand Name
ACCESS TESTOSTERONE, TOTAL
Common Device Name
RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key10017526
Report Number2122870-2020-00030
Device Sequence Number3303688
Product Code CDZ
UDI-Device Identifier15099590231347
UDI-Public(01)15099590231347(17)200630(11)190701(10)920997
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083867
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number33560
Device Catalogue Number33560
Device Lot Number920997
Distributor Facility Aware Date04/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2020
Initial Report FDA Received Date05/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;